MAUDE Adverse Event Report: MEDTRONIC CARDIOVASCULAR SENTRANT INTRODUCER SHEATH; INTRODUCER, CATHETER

MEDTRONIC CARDIOVASCULAR SENTRANT INTRODUCER SHEATH; INTRODUCER, CATHETER
Model Number SENSH1628W
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Perforation of Vessels (2135)
Date of Event 09/05/2017
Type of Reportable Event Death
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant ii stent graft system was implanted in a patient for the endovascular treatment of a 5.4 cm abdominal aortic aneurysm.It was reported the main body was placed on the right side.A 16 fr sentrant sheath was then inserted on the left to maintain access for gate cannulation for the contralateral limb.The physician then reportedly pulled the sheath back and lost access in the tortuous iliac artery.They then attempted to insert the sheath with a stiff wire in place, but the iliac artery became perforated and the patient became unstable.They finished placing the ipsilateral side of the main body and placed a reliant balloon above the celiac artery to stabilize blood pressure.The physician then opted to perform an open conversion and the physician left the sheath in the iliac artery until the proximal repair was completed.The stent graft was partially explanted and an aorto-bifemoral bypass graft was sewn in and tied to the femoral arteries bilaterally.This reportedly resolved the event at the time; however, the patient expired later that evening from compartment syndrome.The physician stated that the cause of the event was due to patient anatomy; specifically, tortuosity of the iliac arteries which created difficulty in accessing the aorta on the contralateral side.No additional clinical sequelae were reported.

Brand Name
SENTRANT INTRODUCER SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
MEDTRONIC CARDIOVASCULAR
3576 unocal pl
santa rosa CA 95403
MDR Report Key6899927
Report Number2953200-2017-01506
Device Sequence Number482558
Product Code DYB
UDI-Device Identifier00643169150324
UDI-Public00643169150324
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K123990
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/01/2018
Device Model NumberSENSH1628W
Device Catalogue NumberSENSH1628W
Device Lot Number00124103
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2017
Initial Report FDA Received Date09/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age72 YR